Alert archive / Massachusetts / Areal Flood Warnings in 2021

Areal Flood Warning 34, NWS Boston/Norton, MA

September 2, 2021Barnstable County, Dukes County, Plymouth County, Massachusetts

NWS Boston/Norton, MA issued this areal flood warning at Sep 2, 2021, 7:54 AM EDT for Barnstable County, Dukes County, Plymouth County, Massachusetts. It was in force for 6 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 2, 2021, 7:54 AM EDT (11:54 UTC)
Expired
Sep 2, 2021, 1:39 PM EDT
In force
6 hr
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon
Flood severity
None

Counties Barnstable County, MA, Dukes County, MA, Plymouth County, MA

The radar

The Boston radar (KBOX), 58 km from the middle of the area, began a volume at 11:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 2, 8:25 AM EDTHEAVY RAIN 6.87East Sandwich, MA
Sep 2, 9:43 AM EDTFLOOD4 Nnw Bourne, MAWCVB VIEWER PHOTO OF PART OF SHANGRI LA BLVD IN EAST WAREHAM FRACTURED AND WASHED OUT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 11.9 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2021-09-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 123 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2021-09-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 279 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
123 J/kg
Mixed-layer CIN
-47 J/kg
Mixed-layer LCL
512 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
279 m²/s²
0-3 km storm-relative helicity
456 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted.

064 
WGUS41 KBOX 021154
FLWBOX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Boston/Norton MA
754 AM EDT Thu Sep 2 2021

MAC001-007-023-021745-
/O.NEW.KBOX.FA.W.0034.210902T1154Z-210902T1745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Barnstable MA-Dukes MA-Plymouth MA-
754 AM EDT Thu Sep 2 2021

The National Weather Service in Norton has issued a

* Flood Warning for...
  Barnstable County in southeastern Massachusetts...
  Northeastern Dukes County in southeastern Massachusetts...
  Southeastern Plymouth County in southeastern Massachusetts...

* Until 145 PM EDT.

* At 754 AM EDT, Doppler radar and rain gauge reports indicated 
  heavy rain had fallen in the warning area. Between 3 and 6 inches 
  of rain have fallen. Urban and poor drainage flooding lingered as 
  a result of this heavy rainfall.

* Significant urban and poor drainage flooding will linger this 
  morning, and may take some time to fully recede. Heed any road 
  closures.

* Some locations that will experience flooding include...
  Plymouth, Barnstable, Falmouth, Brewster, Marion, Yarmouth, 
  Middleborough, Wareham, Sandwich, Bourne, Dennis, Mashpee, 
  Harwich, Carver, Chatham, Orleans, Rochester, Gosnold and Hyannis.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 4183 7088 4198 7057 4181 7048 4174 7032
      4179 7001 4167 6998 4160 7043 4153 7048
      4153 7060 4148 7068 4153 7071 4160 7066
      4169 7067 4169 7074

$$

NB
1 follow-up statement
937 
WGUS81 KBOX 021739
FLSBOX

Flood Statement
National Weather Service Boston/Norton MA
139 PM EDT Thu Sep 2 2021

MAC001-007-023-021749-
/O.CAN.KBOX.FA.W.0034.000000T0000Z-210902T1745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Barnstable MA-Dukes MA-Plymouth MA-
139 PM EDT Thu Sep 2 2021

...FLOOD WARNING IS CANCELLED FOR BARNSTABLE, NORTHEASTERN DUKES AND 
SOUTHEASTERN PLYMOUTH COUNTIES...

Flood waters have receded. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

LAT...LON 4183 7088 4198 7057 4181 7048 4174 7032
      4179 7001 4167 6998 4160 7043 4153 7048
      4153 7060 4148 7068 4153 7071 4160 7066
      4169 7067 4169 7074

$$

RC

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this areal flood warning went out at Sep 2, 7:27 AM EDT, 27 minutes earlier.

Area forecast discussion, Sep 2, 7:27 AM EDT, 27 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
727 AM EDT Thu Sep 2 2021

.SYNOPSIS...

Heavy rain ends early this morning and skies clear from west to
east as high pressure nudges in from Ontario. Gusty winds are
still possible across RI and eastern MA into this afternoon.
Drier and cooler conditions arrive this afternoon and linger
into the beginning of the Labor Day weekend, with a touch of
fall Thu night into Sat. Then temperatures moderate Sunday,
Monday and Tuesday, along with a low risk for a few showers from
time to time, but not a washout.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...

7 AM Update...

Main change in the latest update was to bring precipitation to
an end quicker than the previous forecast. Leaned toward the
latest HRRRE guidance with winds, gusts and precipitation
chances as it is doing well with current observations. Will see
skies clearing from west to east as high pressure nudges in.
Rest of the forecast remains on track and looks good.

4 AM Discussion...

Highlights

* Heavy rain tapers off this morning, but gusty winds will
  persist across eastern areas into the early afternoon.

Heavy rain tapers off from west to east and should be over with
by roughly 7-8 AM. Dry, but breezy conditions are expected for
much of the day as low pressure lifts out and exits the region.
Still could have a period of damaging wind gusts this morning
into the early afternoon, especially where the Wind Advisory is
in effect given the saturated grounds and gusts up to 45 mph at
times. These winds will slacken as high pressure nudges in from
Ontario relaxing the pressure gradient. Leaned toward the HRRRE
guidance to handle the wind speeds/gusts.

Looks much more comfortable temperature and humidity wise across
southern New England today as high pressure nudges in. High
temperatures range from the upper 60s to low 70s with dew points
in the 50s to low 60s.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM FRIDAY/...

No changes to the previous forecast, dry and much cooler behind
the exiting system. Lows in the 50s regionwide, with upper 40s
in northwest MA. Temperatures on Friday very similar to today
with readings in the upper 60s to mid 70s.

&&

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...

* Drier conditions behind the remnants of Ida to start the holiday
  weekend
* Warming trend through the weekend and early next week
* Unsettled pattern expected next week

Friday and Saturday

High pressure builds in behind the remnants of Ida on Friday bringing
sunny skies and early fall like conditions to southern New England.
Afternoon high temperatures likely to top out in the mid to upper
70s on these days.

Sunday through next week

As high pressure shifts east late this weekend return flow from the
south will support a warming trend through the middle of next week.
Global models are hinting at a more active jet-stream next week
supporting an unsettled pattern. Next frontal system and
precipitation event may be in the Sunday night through Monday time
frame as global models hint at an upper-level disturbance moving
across the northeast. Stay tuned for details.

&&

.AVIATION /12Z THURSDAY THROUGH MONDAY/...

Forecaster Confidence Levels.

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Today...High confidence in trends, but moderate in timing.

Precipitation ends early this morning and skies clear from west
to east. Conditions gradually improving from IFR/MVFR to
MVFR/VFR mid to late this morning and VFR by the afternoon for
all terminals. As the system exits will have N/NW winds with
gusts of 25-35 kts. Should see the gusty winds ending by late
afternoon/evening as high pressure relaxes the pressure
gradient.

Tonight...High confidence.

VFR with NW winds at 5-10 kts.

Friday..High confidence.

VFR with NW winds at 5-10 kts.

KBOS Terminal...High confidence in TAF.

KBDL Terminal...High confidence in TAF.

Outlook /Friday Night through Monday/...

Friday Night through Saturday: VFR.

Saturday Night: Mainly VFR, with local MVFR possible. Chance
SHRA.

Sunday: Mainly MVFR, with local IFR possible. Chance SHRA.

Sunday Night: MVFR/IFR conditions possible. Chance SHRA.

Labor Day: VFR.

&&

.MARINE...
Forecaster Confidence Levels.

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

* Gale Warnings overnight into Thu

Tonight and Thursday...High Confidence. The remnant circulation of
Ida passing near the south coast overnight into Thursday will create
Gale force wind gusts and building seas across the waters overnight
into Thursday. Impressive 925 mb LLJ for this time of year should
allow for NNE wind gusts of 30 to 40 knots to develop after midnight
and shift to the N on Thu. Seas should build to between 7 and 11
feet. Gale Warnings are posted for most waters with Gale Watches
issued for Boston Harbor/Narragansett Bay. We also should mention a
few strong t-storms are possible overnight into early Thursday
morning near the south coast with the potential for a waterspout.

Outlook /Friday Night through Monday/...

Friday: Winds less than 25 kt. Areas of seas approaching 5 ft.

Friday Night: Winds less than 25 kt. Seas locally approaching
5 ft.

Saturday through Saturday Night: Winds less than 25 kt.

Sunday through Sunday Night: Winds less than 25 kt. Seas up to
5 ft. Chance of rain showers.

Labor Day: Winds less than 25 kt. Seas up to 5 ft.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...Flash Flood Watch until 2 PM EDT this afternoon for MAZ017>024.
     Wind Advisory until 1 PM EDT this afternoon for MAZ007-015-016-
     019-022.
RI...Flash Flood Watch until 2 PM EDT this afternoon for RIZ005-008.
MARINE...Gale Warning until 8 PM EDT this evening for ANZ231>235-237-
     250-251-254>256.
     Gale Watch until 5 PM EDT this afternoon for ANZ230-236.

&&

SYNOPSIS...Nocera/BL
NEAR TERM...BL
SHORT TERM...Nocera
LONG TERM...RM
AVIATION...BL
MARINE...Nocera/RM
Hazardous weather outlook, Sep 2, 4:33 AM EDT, 3 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Boston/Norton MA
433 AM EDT Thu Sep 2 2021

CTZ002>004-MAZ004>006-008>014-026-030845-
Hartford CT-Tolland CT-Windham CT-Northern Worcester MA-
Central Middlesex MA-Western Essex MA-Western Hampshire MA-
Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA-
Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA-
Northern Middlesex MA-
433 AM EDT Thu Sep 2 2021

...FLASH FLOOD WATCH IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...

This Hazardous Weather Outlook is for northern Connecticut, central
Massachusetts, eastern Massachusetts, northeastern Massachusetts
and western Massachusetts.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MAZ002-003-030845-
Western Franklin MA-Eastern Franklin MA-
433 AM EDT Thu Sep 2 2021

This Hazardous Weather Outlook is for western Massachusetts.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MAZ007-015-016-030845-
Eastern Essex MA-Suffolk MA-Eastern Norfolk MA-
433 AM EDT Thu Sep 2 2021

...WIND ADVISORY IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON...
...FLASH FLOOD WATCH IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...

This Hazardous Weather Outlook is for eastern Massachusetts and
northeastern Massachusetts.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.
   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MAZ017-018-020-021-023-024-RIZ001>008-030845-
Northern Bristol MA-Western Plymouth MA-Southern Bristol MA-
Southern Plymouth MA-Dukes MA-Nantucket MA-Northwest Providence RI-
Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol RI-
Washington RI-Newport RI-Block Island RI-
433 AM EDT Thu Sep 2 2021

...FLASH FLOOD WATCH IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...
...TORNADO WATCH 486 IN EFFECT UNTIL 7 AM EDT THIS MORNING...

This Hazardous Weather Outlook is for southeastern Massachusetts,
and Rhode Island.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.
   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MAZ019-022-030845-
Eastern Plymouth MA-Barnstable MA-
433 AM EDT Thu Sep 2 2021

...WIND ADVISORY IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON...
...FLASH FLOOD WATCH IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...
...TORNADO WATCH 486 IN EFFECT UNTIL 7 AM EDT THIS MORNING...

This Hazardous Weather Outlook is for southeastern Massachusetts.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.
   Flash Flood Watch.
   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ231>235-237-254>256-030845-
Cape Cod Bay-Nantucket Sound-Vineyard Sound-Buzzards Bay-
Rhode Island Sound-Block Island Sound-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard and
Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out to
20 nm South of Block Island-
433 AM EDT Thu Sep 2 2021

...GALE WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...TORNADO WATCH 486 IN EFFECT UNTIL 7 AM EDT THIS MORNING...

This Hazardous Weather Outlook is for Massachusetts coastal waters
and Rhode Island coastal waters.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.
   Gale Warning.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ250-251-030845-
Coastal waters east of Ipswich Bay and the Stellwagen Bank National
Marine Sanctuary-Massachusetts Bay and Ipswich Bay-
433 AM EDT Thu Sep 2 2021

...GALE WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for Massachusetts coastal waters.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ236-030845-
Narragansett Bay-
433 AM EDT Thu Sep 2 2021

...GALE WATCH IN EFFECT THROUGH THIS AFTERNOON...
...TORNADO WATCH 486 IN EFFECT UNTIL 7 AM EDT THIS MORNING...

This Hazardous Weather Outlook is for Rhode Island coastal waters.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Watch.
   Tornado Watch.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ230-030845-
Boston Harbor-
433 AM EDT Thu Sep 2 2021

...GALE WATCH IN EFFECT THROUGH THIS AFTERNOON...

This Hazardous Weather Outlook is for Massachusetts coastal waters.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Watch.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

For more information on upcoming hazardous weather, please see the
Area Forecast Discussion on our webpage for the latest forecast
thinking. There is also our Enhanced Hazardous Weather Outlook at
www.weather.gov/box/ehwo

For the latest updates...please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/nwsboston

You can follow us on Twitter at
@NWSBoston

In the hours before

Local storm report, Sep 2, 2:14 AM EDT, 5 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
214 AM EDT THU SEP 02 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0125 AM     TSTM WND DMG     DENNIS                  41.73N  70.20W
09/02/2021                   BARNSTABLE         MA   AMATEUR RADIO

            MULTIPLE TREES REPORTED DOWN ON ROUTE 6A.

0135 AM     FLOOD            MANCHESTER              41.78N  72.52W
09/02/2021                   HARTFORD           CT   AMATEUR RADIO

            PORTIONS OF EAST CENTER STREET FLOODED.

0150 AM     HEAVY RAIN       AVON                    41.81N  72.83W
09/02/2021  M5.42 INCH       HARTFORD           CT   TRAINED SPOTTER

0155 AM     FLOOD            BOURNE                  41.73N  70.61W
09/02/2021                   BARNSTABLE         MA   AMATEUR RADIO

            ROTARY FLOODED WITH 2 CARS STUCK IN FLOOD WATERS.

0155 AM     FLOOD            2 SSW WORCESTER         42.24N  71.82W
09/02/2021                   WORCESTER          MA   AMATEUR RADIO

            CAMBRIDGE STREET BRIDGE IS FLOODED/IMPASSABLE AND
            CLOSED.

&&

EVENT NUMBER BOX2102982
EVENT NUMBER BOX2102983
EVENT NUMBER BOX2102984
EVENT NUMBER BOX2102985
EVENT NUMBER BOX2102986

BL
Local storm report, Sep 2, 3:09 AM EDT, 4 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
309 AM EDT THU SEP 02 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0208 AM     FLOOD            2 SSW SOUTHWICK         42.03N  72.79W
09/02/2021                   HAMPDEN            MA   AMATEUR RADIO

            ROADWAY FLOODED AND IMPASSABLE NEAR THE INTERSECTION OF
            US RTE 202 AND MA 168.

0210 AM     FLOOD            DUDLEY                  42.05N  71.93W
09/02/2021                   WORCESTER          MA   AMATEUR RADIO

            WEST MAIN STREET FLOODED AND IMPASSABLE.

0210 AM     FLOOD            3 N GRANBY              42.00N  72.79W
09/02/2021                   HARTFORD           CT   AMATEUR RADIO

            COLLEGE HIGHWAY FLOODED NEAR ROUTE 202 IN SOUTHWICK,
            MA.

0211 AM     FLOOD            WORCESTER               42.27N  71.81W
09/02/2021                   WORCESTER          MA   AMATEUR RADIO

            MERRICK STREET AT PELHAM STREET CLOSED DUE TO FLOODING.

0221 AM     FLOOD            1 WNW AYER              42.57N  71.60W
09/02/2021                   MIDDLESEX          MA   AMATEUR RADIO

            BISHOP ROAD CLOSED FROM FORT DEVENS TO MACPHERSON ROAD
            DUE TO FLOODING.

0222 AM     FLOOD            1 NE WINCHESTER         42.47N  71.13W
09/02/2021                   MIDDLESEX          MA   AMATEUR RADIO

            CROSS STREET AND CROSS STREET BRIDGE FLOODED. ROADWAY
            CLOSED.

0226 AM     HEAVY RAIN       NEW BEDFORD             41.66N  70.94W
09/02/2021  M5.20 INCH       BRISTOL            MA   AMATEUR RADIO

&&

EVENT NUMBER BOX2102987
EVENT NUMBER BOX2102988
EVENT NUMBER BOX2102989
EVENT NUMBER BOX2102990
EVENT NUMBER BOX2102991
EVENT NUMBER BOX2102992
EVENT NUMBER BOX2102993

BL
Local storm report, Sep 2, 3:34 AM EDT, 4 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
334 AM EDT THU SEP 02 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 AM     FLOOD            WORCESTER               42.27N  71.81W
09/02/2021                   WORCESTER          MA   AMATEUR RADIO

            PARTS OF SOUTHBRIDGE STREET CLOSED DUE TO FLOODING
            ALONG WITH QUINSIGAMOND AVENUE.

0234 AM     FLOOD            1 NNE WEBSTER           42.06N  71.86W
09/02/2021                   WORCESTER          MA   AMATEUR RADIO

            PART OF WORCESTER ROAD IS FLOODED AND IMPASSABLE.

0320 AM     FLOOD            FALL RIVER              41.71N  71.11W
09/02/2021                   BRISTOL            MA   AMATEUR RADIO

            24 NORTHBOUND RAMP ON I-195 FLOODED WITH TWO CARS STUCK
            IN THE FLOOD WATERS.

0322 AM     FLOOD            BOSTON                  42.32N  71.07W
09/02/2021                   SUFFOLK            MA   AMATEUR RADIO

            SECTION OF STORROW DRIVE EASTBOUND HAS 3-4 FT OF STREET
            FLOODING WITH A CAR STUCK.

&&

EVENT NUMBER BOX2102994
EVENT NUMBER BOX2102995
EVENT NUMBER BOX2102996
EVENT NUMBER BOX2102997

BL
Local storm report, Sep 2, 5:52 AM EDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
552 AM EDT THU SEP 02 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0244 AM     FLOOD            3 NNE MILLBURY          42.23N  71.75W
09/02/2021                   WORCESTER          MA   AMATEUR RADIO

            SOUTHWEST CUTOFF AT GRAFTON STREET FLOODED AND
            IMPASSABLE. CAR STUCK IN THE STREET FLOODING.

0247 AM     FLOOD            2 SW FALL RIVER         41.70N  71.14W
09/02/2021                   BRISTOL            MA   AMATEUR RADIO

            BEDFORD STREET AT STINZIANO STREET FLOODED AND
            IMPASSABLE.

0304 AM     FLOOD            2 S MIDDLETOWN          41.52N  71.30W
09/02/2021                   NEWPORT            RI   AMATEUR RADIO

            WOOD ROAD FLOODED AND IMPASSABLE. A RESIDENTS BASEMENT
            IS ALSO FLOODED.

0309 AM     FLOOD            2 N WEBSTER             42.08N  71.87W
09/02/2021                   WORCESTER          MA   AMATEUR RADIO

            ROUTE 12 AT TANNER ROAD FLOODED AND IMPASSABLE.

0318 AM     FLOOD            2 S WORCESTER           42.24N  71.81W
09/02/2021                   WORCESTER          MA   AMATEUR RADIO

            CAR STUCK IN FLOODED WATERS AT THE INTERSECTION OF
            CAMBRIDGE STREET AND KANSAS STREET.

0321 AM     FLOOD            1 SSE SOMERSET          41.72N  71.15W
09/02/2021                   BRISTOL            MA   AMATEUR RADIO

            COVE STREET FLOODED AND IMPASSABLE. CAR WAS STUCK IN
            THE FLOOD WATERS AND A PERSON NEEDED TO BE RESCUED.

0332 AM     FLOOD            TAUNTON                 41.91N  71.09W
09/02/2021                   BRISTOL            MA   AMATEUR RADIO

            CAR STUCK IN FLOOD WATERS ON WASHBURN STREET.

0334 AM     FLOOD            1 WNW DORCHESTER        42.29N  71.09W
09/02/2021                   SUFFOLK            MA   AMATEUR RADIO

            ROADWAY FLOODED AND IMPASSABLE AT MORTON STREET AT WEST
            MAIN STREET.

0401 AM     HEAVY RAIN       BURLINGTON              41.77N  72.96W
09/02/2021  M5.56 INCH       HARTFORD           CT   NONE

0435 AM     HEAVY RAIN       SOUTH WINDSOR           41.82N  72.62W
09/02/2021  M5.40 INCH       HARTFORD           CT   TRAINED SPOTTER

&&

EVENT NUMBER BOX2102998
EVENT NUMBER BOX2102999
EVENT NUMBER BOX2103000
EVENT NUMBER BOX2103001
EVENT NUMBER BOX2103002
EVENT NUMBER BOX2103003
EVENT NUMBER BOX2103004
EVENT NUMBER BOX2103005
EVENT NUMBER BOX2103006
EVENT NUMBER BOX2103007

BL

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 1, 9:13 PM EDTFlash Flood WarningBOXHampden10 hr
Sep 1, 9:24 PM EDTSpecial Marine WarningBOX66 min
Sep 1, 9:37 PM EDTFlash Flood WarningBOXWorcester10 hr
Sep 1, 10:01 PM EDTFlash Flood WarningBOXEssex, Middlesex, Norfolk, Suffolk8 hr
Sep 1, 10:32 PM EDTFlash Flood WarningBOXBristol, Norfolk, Plymouth10 hr
Sep 1, 10:45 PM EDTSpecial Marine WarningBOX45 min
Sep 1, 10:57 PM EDTFlash Flood WarningBOXFranklin, Hampshire, Middlesex, Worcester8 hr
Sep 1, 11:02 PM EDTFlash Flood WarningBOXEssex, Middlesex8 hr
Sep 1, 11:21 PM EDTTornado WarningBOXBarnstable, Bristol, Dukes, Plymouth54 min
Sep 1, 11:24 PM EDTSpecial Marine WarningBOX66 min
Sep 1, 11:32 PM EDTSpecial Marine WarningBOX58 min
Sep 1, 11:32 PM EDTSpecial Marine WarningBOX58 min
Sep 1, 11:56 PM EDTTornado WarningBOXBarnstable, Dukes49 min
Sep 2, 12:08 AM EDTFlash Flood WarningBOXBarnstable, Dukes8 hr
Sep 2, 12:20 AM EDTSpecial Marine WarningBOX55 min
Sep 2, 12:22 AM EDTTornado WarningBOXDukes53 min
Sep 2, 12:25 AM EDTSpecial Marine WarningBOX65 min
Sep 2, 12:45 AM EDTTornado WarningBOXBarnstable, Dukes60 min
Sep 2, 1:07 AM EDTSpecial Marine WarningBOX83 min
Sep 2, 1:15 AM EDTTornado WarningBOXDukes28 min
Sep 2, 1:51 AM EDTRiver Flood WarningBOXWorcester31 hr
Sep 2, 1:56 AM EDTTornado WarningBOXBarnstable26 min
Sep 2, 2:34 AM EDTFlash Flood Warning Considerable damage threatBOXBristol, Plymouth6 hr
Sep 2, 3:42 AM EDTRiver Flood WarningBOXNorfolk, Suffolk11 hr
Sep 2, 5:14 AM EDTSpecial Marine WarningBOX46 min
Sep 2, 5:26 AM EDTFlash Flood Warning Considerable damage threatBOXBarnstable, Bristol, Dukes, Plymouth3 hr
Sep 2, 5:30 AM EDTRiver Flood WarningBOXMiddlesex22 hr
Sep 2, 5:49 AM EDTSpecial Marine WarningBOX42 min
Sep 2, 6:02 AM EDTFlash Flood WarningBOXEssex, Middlesex, Norfolk, Suffolk3 hr
Sep 2, 6:14 AM EDTSpecial Marine WarningBOX25 min
Sep 2, 6:50 AM EDTAreal Flood WarningBOXFranklin, Hampden, Hampshire, Middlesex, Worcester6 hr
Sep 2, 7:04 AM EDTAreal Flood WarningBOXBristol, Essex, Middlesex, Norfolk, Plymouth, Suffolk and 1 more11 hr
Sep 2, 7:25 AM EDTFlash Flood Warning Considerable damage threatBOXHampden, Hampshire, Worcester6 hr
Sep 2, 7:43 AM EDTAreal Flood WarningBOXBristol, Norfolk, Plymouth, Worcester6 hr
Sep 2, 8:14 AM EDTRiver Flood WarningBOXHampden, Hampshire13 hr
Sep 2, 8:20 AM EDTRiver Flood WarningBOXWorcester32 hr
Sep 2, 8:20 AM EDTRiver Flood WarningBOXMiddlesex, Worcester60 hr
Sep 2, 9:25 AM EDTRiver Flood WarningBOXBristol, Plymouth64 hr
Sep 2, 10:40 AM EDTSmall Craft AdvisoryBOX17 hr
Sep 2, 12:51 PM EDTAreal Flood WarningBOXFranklin, Hampden, Hampshire, Middlesex, Norfolk, Worcester6 hr
Sep 2, 1:28 PM EDTAreal Flood WarningBOXHampden6 hr
Sep 2, 1:42 PM EDTAreal Flood WarningBOXBristol, Norfolk, Plymouth, Worcester6 hr
Sep 2, 5:59 PM EDTRiver Flood WarningBOXEssex, Middlesex25 hr

Nearby

Areal Flood Warnings in Massachusetts, 2021Every areal flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.